Police warn public after six suspected overdose deaths in 72 hours

CHESTERFIELD, Va. (WWBT) - Six suspected overdose deaths have occurred in Chesterfield in the last 72 hours, Chesterfield County police reported on Saturday.

According to police, multiple overdoses in a short period of time often indicates extremely potent illegal or prescription drugs are being sold in the area.

Police have issued guidance if you are with someone who overdoses. First, call 911 immediately. Administer Narcan/Naloxone if you have access to it and perform rescue breathing. If the victim does not respond within 2-3 minutes, give a second dose of Narcan.

If you or someone you know needs Narcan, call 804-717-6169. The Chesterfield County Opioid Outreach Coordinator can provide it for free.

Signs of an overdose include the person not responding, fingertips turning blue or grey, slow or shallow breathing, and gurgling and snoring noises.

If you or someone you know is struggling with addiction, please visit opioidsolutionsrva.com for information on treatment and resources.

Copyright 2021 WWBT. All rights reserved.